Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


starting meds
Apr 14, 2006

Hi Dr. Young, this is a follow-up question to the one I asked a week ago. I took my first dose of meds (sustiva and epzicom) yesterday(4/13/06). 2 pills once a day at night. I woke up this morning feeling a little woozy. I know this is normal, but I can't help but worry as to when the horrible side effects will start. Is this an unrealistic fear? Any suggestions on how to cope?

Thanks again for your advice.

Response from Dr. Young

Thanks for your follow up.

It's good to hear back from you. The woozy feeling that you're experiencing is very common and usually at it's worst after the first dose. Sounds like your experiences haven't been too bad; they should continue to decline with time. I don't think that you have to be fearful of side effects, only attentive to their possibility.

The only other issue to be aware of is the abacavir allergic reaction (abacavir hypersensitivity reaction). This is a mixed group of symptoms of fever, rash, muscle aches, respiratory and gastrointestinal problems. These symptoms start gradually and worsen with subsequent doses. Should you develop this worsening pattern of symptoms, be sure to contact your doctor.

Good luck, BY



Previous
Timing of meds: every day exactly the same?
Next
resistance to CCR5 inhibitors

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement